What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Aug 4, 10:05 AM EST, 7 minutes earlier.
Area forecast discussion, Aug 4, 10:05 AM EST, 7 minutes before
Area Forecast Discussion
National Weather Service State College PA
1105 AM EDT Tue Aug 4 2020
.SYNOPSIS...
A corridor of very heavy rainfall associated with tropical
storm Isaias will continue to impact eastern Pennsylvania
through this afternoon. Heavy rain will rapidly come to an end
by this evening and conditions will dry out tonight into
Wednesday. Scattered showers and thunderstorms return to the
forecast by late in the week as temperatures and humidity trend
higher into the weekend.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
The center of Isaias was estimated to be over Dorchester County
MD at 14Z, continuing to accelerate north-northeast ahead of a
closed low over the northern Great Lakes. Isaias will advance
rapidly north-northeast across the western Delmarva Peninsula
through midday and along the PA/NJ line this afternoon. Heavy
rainfall will continue along a trough ahead of Isaias currently
over far eastern PA. Most radar derived estimated pcpn is
underdone with ground truth obs reporting 2.5-4 inches in the
last 6 hours.
Radar and latest guidance trends indicate the greatest potential
for flash flooding is quickly shifting to the north/east. The
back edge of the rain shield is pulling out of the western edge
of the FF watch and will look to cancel at least a portion of
the watch with the early afternoon update.
Tornado threat appears to be staying to the east of Lancaster Co
and we do not anticipate a tornado risk for the remainder of the
storm. Heavy rain and flooding remain the primary hazards. NHC
derived sustained winds and gusts across the far southeast
zones remain below wind advisory criteria from eastern Lancaster
to Schuylkill County.
The event should be over by 00Z with just lingering showers into
early tonight.
&&
.SHORT TERM /8 PM THIS EVENING THROUGH THURSDAY NIGHT/...
A few lingering showers will occur tonight, mainly over the
western mtns of the state.
The lingering effects/runoff of the prior rainfall may be
making flooding of larger streams and creek over the ern
locations on Wed. However, much if not all of any flooding
should be receding by Wed night.
Large picture starts with a slight trough with axis over the OH
Valley. The upper pattern should then turn more zonal for most
of the period but with a couple of small amplitude waves rolling
through. Dry high pressure at the sfc will provide a mainly
dry weather Wed-Thu as it sits overhead or just to our north.
A weak wave of low pressure riding along stalled front to our
south will produce a small chc of showers over the srn tier on
Thursday. However, it will be light stuff, and no worries for
any renewed flooding.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
GEFS plumes indicate the best chance of rain in the extended
forecast will come Friday, when all guidance tracks a decent
shortwave east from the Grt Lks. Current forecast calls for
around a 50pct chance of PM showers/tstorms based on latest
NBM/Superblend. The bulk of medium range guidance supports drier
weather next weekend, as shortwave exits the state and surface
high pressure builds in.
Expect near seasonal temperatures Friday-Saturday, then a return
to above normal readings appears likely toward the end of the
long term, as surface high passes off the coast and return
southwest flow ensues. Have also introduced an increased chance
of diurnal convection by Monday, as higher pwats arrive on
southwest flow.
&&
.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
Conditions starting to come down at times across the central and
western areas as light rain has started.
Earlier discussion below.
As of 6 AM, rain and lower clouds starting to work into western
areas.
Overall looking at wet day, with CIGS lowering some.
The morning rain has developed ahead of approaching Isaias,
with its impacts peaking during a several hour period midday
today as center of storm slides up across Delmarva, near PHI
and into NJ. Rain, locally quite heavy will impact eastern third
of CWA with continuing restrictions. Central and western areas
will see some improvement late morning with lighter, more
scattered rain activity as one heads further westward. Mentioned
gusty winds across the southeast airfields Tue, with winds
diminishing by later in the afternoon.
Outlook...
Wed-Thu...Trending drier/VFR with just an isolated shower or
t-storm possible.
Fri-Sat...Local impacts from sct showers/tstms.
&&
.CLIMATE...
July 2020 was a remarkably warm and dry month in Central PA.
*Average Temperature*
-Warmest month on record at Harrisburg & State College (82.2F
at MDT, breaking the old record of 81.8F set in July 1999;
77.0F at STC, breaking the old record of 76.5F set in 1955).
-T-3rd warmest month at Williamsport (78.2F, tied with July 1921
and behind 1955 with 79.1F and 1901 with 78.9F)
*Average Maximum Temperature*
-3rd warmest month on record at Harrisburg (92.2F behind 1999
with 93.5F and 1966 with 93.2).
-5th warmest month on record at Williamsport (90.0F; record of
93.0F set in 1955 with other warmer Julys in 1988, 1934, and
1921).
*Average Minimum Temperature*
-Warmest month on record at Harrisburg & State College (72.2F at
MDT, shattering the old record of 70.7F last year; 67.5F at
STC, breaking the old record of 66.6F set in 2012)
-2nd warmest month on record at Williamsport (66.4F behind 1901
with 71.1F)
*90 degree days*
-2nd most on record at Williamsport with 19, behind 1955 with
25.
-T-2nd most on record at Harrisburg with 22, behind 1966 with 23
and tied with 1999.
*Precipitation*
-Driest July since 2007 at Williamsport (1.86")
-Driest July since 2002 at Harrisburg (1.35")
-5th driest July at State College (1.38")
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through this evening for PAZ036-056>059-
063>066.
&&
SYNOPSIS...Steinbugl
NEAR TERM...Steinbugl
SHORT TERM...Lambert/Steinbugl
LONG TERM...Fitzgerald
AVIATION...Steinbugl
CLIMATE...Banghoff
Hazardous weather outlook, Aug 4, 9:38 AM EST, 34 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
1038 AM EDT Tue Aug 4 2020
PAZ004>006-010>012-017>019-024>028-033>035-037-041-045-046-049-050-
051445-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Tioga-Northern Lycoming-
Southern Clinton-Southern Lycoming-Union-Snyder-
1038 AM EDT Tue Aug 4 2020
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ036-056-057-063>065-051445-
Franklin-Perry-Dauphin-Cumberland-Adams-York-
1038 AM EDT Tue Aug 4 2020
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ042-051>053-051445-
Sullivan-Montour-Northumberland-Columbia-
1038 AM EDT Tue Aug 4 2020
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
Heavy rainfall and localized minor flooding are possible through
this afternoon.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ058-059-066-051445-
Schuylkill-Lebanon-Lancaster-
1038 AM EDT Tue Aug 4 2020
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Flash Flood Watch.
Strong wind gusts between 35 and 45 mph are possible through early
afternoon as tropical storm Isaias tracks from the Delmarva through
far southeastern Pennsylvania and New Jersey.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
MS
In the hours before
Special weather statement, Aug 4, 7:39 AM EST, 2 hours 33 minutes before
Special Weather Statement
National Weather Service State College PA
839 AM EDT Tue Aug 4 2020
PAZ066-041315-
Lancaster PA-
839 AM EDT Tue Aug 4 2020
...SPECIAL WEATHER STATEMENT FOR PARTS OF LANCASTER COUNTY UNTIL 915
AM EDT...
At 838 AM EDT, Doppler radar indicated a shower with strong
winds near Churchtown, moving northwest at 45 mph.
Wind gusts of up to 55 mph are possible.
Locations impacted include...
Ephrata, Lititz, New Holland, Akron, Leola, Denver, Reamstown,
Rothsville, Gap, Adamstown, Brickerville, Terre Hill, Churchtown,
Bareville, Leacock, Bowmansville, Reinholds, Intercourse,
Fivepointville and Schoeneck.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4010 7594 4004 7594 4000 7596 3997 7604
4024 7642 4025 7631 4031 7617 4031 7614
4014 7587
TIME...MOT...LOC 1238Z 155DEG 41KT 4009 7599
ColbertSpecial weather statement, Aug 4, 8:55 AM EST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service State College PA
955 AM EDT Tue Aug 4 2020
PAZ066-041500-
Lancaster PA-
955 AM EDT Tue Aug 4 2020
...SPECIAL WEATHER STATEMENT FOR PARTS OF LANCASTER COUNTY UNTIL 1100
AM EDT...
At 953 AM EDT, Doppler radar indicated torrential downpours and
strong gusty winds along a line extending from near Monroe Township
to near Wilmington to Rock Springs.
Movement was north at 40 mph.
Wind gusts of up to 55 mph and localized flooding are possible.
Locations impacted include...
Lancaster, Ephrata, Elizabethtown, Columbia, Lititz, Millersville,
Willow Street, Mount Joy, New Holland, Manheim, East Petersburg,
Akron, Leola, Paradise, Salunga-Landisville, Denver, Maytown,
Reamstown, Rothsville and Strasburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to areas of flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3983 7635 3991 7639 3995 7648 4005 7653
4006 7666 4012 7672 4016 7670 4019 7661
4025 7631 4031 7616 4014 7587 4010 7594
4004 7594 3996 7599 3987 7599 3985 7602
3976 7606 3973 7610 3974 7611 3972 7622
TIME...MOT...LOC 1353Z 175DEG 35KT 3962 7497 3976 7554 3972 7616
Colbert